MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The best estimate is that the event occurred immediately.The lens remains implanted.(b)(4).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, labeling, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
A male patient reported that in the year or so since receiving the zxr00, tecnis symfony intraocular lens implants, he has struggled with vision problems, including focus, glare, starbursts/spiderwebs and halos.Nighttime driving is the worst for the patient and the patient has to wear reading glasses due to compromised vision.The near vision to a certain distance has improved, beyond that the patient is disappointed with the results.And when the different forms of glare and distractions are factored in, to the patient it is apparent these lenses are not delivering what he expected.The patient has expressed his frustration with the lenses with his doctors from the beginning and was told to give it time to get used to them, that his brain would somehow adjust.When that failed, he was given a prescription for distance glasses and was told they would improve his vision as well as reduce the glare, which according to the patient that did not help glare and starburst/halo wise, although it improved focus.The patient had the yttrium-aluminum garnet (yag) procedures on both eyes in (b)(6) 2017, but it did not help resolve his symptoms.The patient feels that he is now left with questionable vision compounded by unacceptable glare that has made nighttime driving a frightening experience with a dependency on glasses which he was trying to avoid in the first place.The patient has to look through artifacts that are not really there while attempting to discern objects that actually are.Although, the patient was told by the doctors beforehand that he may experience some starbursts and halos/glare; however, he feels that it does not begin to warn of the challenges of seeing through these lenses as he did not expect they would be so bothersome.The patient would like to have the normal vision again via another type of implant.Additionally, it was learned that the glasses has helped the patient with focusing of distant vision.When the patient was asked again about the near vision quality, it was indicated that there are no issues with near vision, that it is very good.The patient sought a second opinion and was told that nothing could be done now that the yag has been performed, that the iols cannot be replaced.The patient was told the same thing by both of his doctors.No additional procedures have been performed and there were no injuries during the surgeries reported.No further information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient''s left eye (os).A separate report will be filed for the right eye (od).
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC
santa ana CA 92705
MDR Report Key7921456
Report Number9614546-2018-00928
Device Sequence Number1807559
Product Code POE
UDI-Device Identifier05050474579057
UDI-Public(01)05050474579057(17)220127
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/03/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2022
Device Model NumberZXR00
Device Catalogue NumberZXR00U0180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/23/2018
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date09/30/2018
Supplement Report FDA Received Date11/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005